MAUDE Adverse Event Report: ARTHREX INC. GLENOID, PE WITH PEG, LARGE; PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED

ARTHREX INC. GLENOID, PE WITH PEG, LARGE; PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED
Catalog Number AR-9105-03
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 12/20/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient demographics (age at time of event, date of birth, gender, weight) were requested but not provided.No further patient information was provided at the time of this report or made available in response to follow-up communication.No additional adverse consequences have been reported from this event.This device is used for treatment.Device history record review revealed nothing relevant to this event.The contribution of the device to the reported event could not be determined as the device was not returned for evaluation therefore the complainant's event could not be verified.The cause of the event could not be determined from the information available and without device evaluation.This is the first complaint of this type for this part/lot combination.The potential causes of this event are being communicated to the event reporter.If additional relevant information is received, a follow-up report will be submitted.
 
Event or Problem Description
It was reported that the patient underwent a total shoulder procedure on (b)(6) 2014.Three years post-op, the ar-9105-03, glenoid, pe with peg, large, lot 1432001 that was implanted broke.The patient underwent a second surgery on (b)(6) 2017 during which the broken glenoid was explanted.The pegs and keel seemed to have sheared off.There was no traumatic event that caused the glenoid to fail (i.E.Patient falling).The broken glenoid was removed and no devices were implanted.The pegs and keel were retrieved from the patient.Surgeon used a grasper to pull them out.The device was discarded by the facility.Pictures of the device have been provided.The surgeon performed a routine arthroscopy to remove the implant.Surgeon then left the patient as is to see if the patient could manage without another open procedure.Follow-up investigation: the patient came back in (b)(6) 2017 to have a revision tsa.During the (b)(6) 2017 revision tsa the surgeon had to explant the original ar-9154-21p, usp ii humeral head, lot 2501401412, and the trunion portion of the original ar-9100-10s, univers apex humeral stem, lot 1192182.This was to gain access to be able to implant a new glenoid.These explanted devices looked ok but the surgeon chose to implant brand new devices with the new glenoid.The following devices were implanted during the (b)(6) 2017 second revision procedure: ar-9100tk, univers ii trunion kit, lot 160060411; ar-9105-03 univers glenoid poly with peg, lot 113601641; ar-9150-19p, univers ii humeral head, lot 170031621.None of the explanted devices from either revision will be returned for evaluation.Patient is a male.

Brand Name
GLENOID, PE WITH PEG, LARGE
Common Device Name
PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED
Manufacturer (Section D)
ARTHREX INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key7178419
Report Number1220246-2017-00513
Device Sequence Number1250324
Product Code KWS
UDI-Device Identifier00888867057333
UDI-Public00888867057333
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K083435
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Medical Equipment Company Technician/Representative
Type of Report Initial
Report Date (Section B) 01/10/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/01/2019
Device Catalogue NumberAR-9105-03
Device Lot Number1432001
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/22/2017
Initial Report FDA Received Date01/10/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;